Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 261, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 15, 2007, 11:18 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 11:18 PM CDT (04:18 UTC)
- Expired
- Jun 16, 2007, 12:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Val Verde County, TX
The radar
The San Angelo radar (KSJT), 125 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 160419 SVREWX TXC137-465-160515- /O.NEW.KEWX.SV.W.0261.070616T0418Z-070616T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF JUNO... * UNTIL 1215 AM CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED 26 MILES NORTHEAST OF JUNO AND 17 MILES NORTH OF JUNO...AND MOVING SOUTH AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... JUNO BY 1215 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053 $$
2 follow-up statements
000 WWUS54 KEWX 160440 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1137 PM CDT FRI JUN 15 2007 TXC137-465-160515- /O.CON.KEWX.SV.W.0261.000000T0000Z-070616T0515Z/ EDWARDS TX-VAL VERDE TX- 1137 PM CDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR VAL VERDE AND EDWARDS COUNTIES... AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED 22 MILES NORTHWEST OF ROCKSPRINGS AND 12 MILES NORTHEAST OF JUNO...MOVING SOUTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ROCKSPRINGS AT 1150 PM CDT LOMA ALTA AT 12 MIDNIGHT CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATHS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053 $$
000 WWUS54 KEWX 160459 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT FRI JUN 15 2007 TXC137-465-160515- /O.CON.KEWX.SV.W.0261.000000T0000Z-070616T0515Z/ EDWARDS TX-VAL VERDE TX- 1159 PM CDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR VAL VERDE AND EDWARDS COUNTIES... AT 1152 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ROCKSPRINGS TO 8 MILES SOUTHEAST OF JUNO...MOVING SOUTHEAST AT 40 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3046 10072 3047 10128 3005 10109 3005 10053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:17 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 15, 7:17 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 717 PM CDT FRI JUN 15 2007 .UPDATE... HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398 FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE, ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE SENSIBLE WEATHER GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/ AVIATION... VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z. WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z. STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z. PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/ DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST (WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID 90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 87 71 84 73 / 70 60 80 60 50 AUSTIN BERGSTROM INTL AIRPORT 72 84 71 85 74 / 70 60 80 60 50 DEL RIO INTL AIRPORT 76 95 76 96 76 / 40 20 40 20 10 SAN ANTONIO INTL AIRPORT 74 89 73 87 75 / 50 50 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT... EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON...ZAVALA. && 04/06
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:24 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| Jun 16, 12:56 AM CDT | Severe Thunderstorm Warning | EWX | Real | 49 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| Jun 16, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Jun 16, 2:46 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 16, 3:14 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 16, 6:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 16, 10:35 AM CDT | Flash Flood Warning | EWX | Edwards | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.